A relative is on anti-coagulation medication (Marcumar) since about 20 years. Last year, she tried a lower carb approach (not keto) to loose weight and successfully lost about 10kg. She feels fine, except she had to increase her dose of Marcumar to keep the same level of blood dilution (the dose had been stable for years). Does anyone have an idea why this could be? Did anybody have the same experience? I find this quite interesting. Any ideas would be helpful, thanks a lot.
Hiya is she consistently drinking like it’s her job? Is she eating enough salt? Curious as to what the Dr said was a possible reason. So your blood is made from a liquid and some solids… I suspect that her blood plasma might be decreasing which means her blood is currently not as ‘runny’ as it needs to be… Just a thought.
Many foods on a ketogenic diet are rich in Vitamin K and since Marcumar is a vitamin K antagonist, i suspect maybe the amounts of introduced vitamin K required higher levels of Marcumar to see the same level of blood dilution.
But im only theorising, but would be a question i would ask the doctor is that is possible.
I suspect Vitamin K as well.
Thank you very much for your answers, that was helpful! Doctor just said to take more…
I take warafarin for blood clots since 2010 and I have only been Keto since September. The first thing they told me when starting the therapy was to avoid vitamin K (green leafy vegetables) because it makes your blood thicker and increases your chances for another clot. Since starting the new way of eating I have had to have my medicine adjusted up to compensate for me eating more green vegetables. I have monthly appointments for INR testing to make sure I am still in the therapeutic range. My doctor at my last appointment told me that I have lost 25 lbs in 4 months and to keep doing what I am doing that it’s working great. So glad I found a doctor that will work with me to get healthy.
My husband also takes Warfarin and has had to up his dose recently.